Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 97, NWS Atlanta, GA

April 7, 20255 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 7, 2025, 8:51 AM EDT for 5 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 7, 2025, 8:51 AM EDT (12:51 UTC)
Expired
Apr 7, 2025, 9:30 AM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Crisp County, GA, Dooly County, GA, Pulaski County, GA, Sumter County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 0.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS52 KFFC 071251
SVRFFC
GAC081-093-235-261-315-071330-
/O.NEW.KFFC.SV.W.0097.250407T1251Z-250407T1330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
851 AM EDT Mon Apr 7 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Pulaski County in central Georgia...
  Northwestern Wilcox County in central Georgia...
  Eastern Dooly County in central Georgia...
  East central Sumter County in west central Georgia...
  Crisp County in central Georgia...

* Until 930 AM EDT.

* At 851 AM EDT, a severe thunderstorm was located over Richwood, or
  near Vienna, moving northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  East Crisp, Cordele, Browndale, Fort Early, Pinehurst, Georgia
  Veterans Memorial St Pk, Richwood, Cedar Creek, Mock Springs, Pope
  City, Cobb, Seville, Finleyson, Wallace, Pineview, Pleasant View,
  Tippettville, Raines, Vienna, and Tremont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
      3191 8397 3200 8401 3229 8367 3229 8362
      3231 8360 3227 8337 3205 8338 3184 8389
TIME...MOT...LOC 1251Z 237DEG 65KT 3203 8383 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
625 
WWUS52 KFFC 071321
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
921 AM EDT Mon Apr 7 2025

GAC261-071331-
/O.CAN.KFFC.SV.W.0097.000000T0000Z-250407T1330Z/
Sumter GA-
921 AM EDT Mon Apr 7 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SUMTER COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
      3209 8391 3229 8367 3229 8362 3231 8360
      3227 8337 3205 8338 3184 8389
TIME...MOT...LOC 1321Z 237DEG 65KT 3233 8329 

$$

GAC081-093-235-315-071330-
/O.CON.KFFC.SV.W.0097.000000T0000Z-250407T1330Z/
Pulaski GA-Wilcox GA-Dooly GA-Crisp GA-
921 AM EDT Mon Apr 7 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR PULASKI...NORTHWESTERN WILCOX...EASTERN DOOLY AND CRISP
COUNTIES...

At 921 AM EDT, a severe thunderstorm was located over Empire, or near
Cochran, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
East Crisp, Cordele, Browndale, Fort Early, Pinehurst, Georgia
Veterans Memorial St Pk, Richwood, Cedar Creek, Mock Springs, Pope
City, Seville, Finleyson, Wallace, Pineview, Pleasant View,
Tippettville, Raines, Vienna, Tremont, and Hartford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3185 8394 3186 8393 3188 8393 3191 8392
      3209 8391 3229 8367 3229 8362 3231 8360
      3227 8337 3205 8338 3184 8389
TIME...MOT...LOC 1321Z 237DEG 65KT 3233 8329 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 6:57 AM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 6:57 AM EDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
657 AM EDT Mon Apr 7 2025

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Tuesday)
Issued at 330 AM EDT Mon Apr 7 2025

Current radar loop shows a line of showers and thunderstorms
extending from the LA/AL Gulf coast, across GA, up into the Mid
Atlantic, and over the New England states. This frontal boundary
has currently stalled between the ATL and MCN areas with showers
and isolated thunderstorms training northward across the state.
We have see 2 to 3 inches across the CWA from this system and we
are looking for another 1 to 2 inches today. We have seen a few
creeks and rivers respond to this amount of precipitation but we
have not have much in the way of flash flooding. Will still keep a
close eye on things today with the anticipated precipitation
still to come. Will also continue the current Flood Watch with it
expiring around 8pm this evening. The models are in very good
agreement showing this boundary staying fairly stationary this
morning then beginning to push south and east this afternoon,
finally exiting the area late tonight. We could still see some
isolated severe storms across east central portions of the state
today before this front exits the area but instability indices
are lacking. The best location for severe storms today will be
along and south of a Cordele to Augusta line. This meshes well
with the current slight risk area SPC has drawn over the region.
Once this front exits the area, a much drier and cooler airmass
will begin to move in across the area. High temps today will be
mainly in the 60s and 70s with some 50s across North GA and some
80s across SE portions of the CWA. The cooler airmass begins to
push into North GA this evening with lows expected in the upper
30s to near 50. High temps Tuesday will only get up into the 50s
and 60s but the cold temps really move in Tues night. We will see
near freezing temps across north and portions of west GA Wed
morning.

01

&&

.LONG TERM...
(Tuesday night through Sunday)
Issued at 330 AM EDT Mon Apr 7 2025

Cold air advection will continue Tuesday night into Wednesday
morning within northwesterly low level flow and an Arctic surface
high pressure moving through the Midwest. Clear skies and light
winds will furthermore aid in radiational cooling. Temperatures on
Wednesday morning will be the coolest we've seen in a few weeks,
with lows forecast to drop into the low to mid 30s in areas north of
I-85. Areas to the south of I-85 are forecast to see low
temperatures mainly in the upper 30s to low 40s. The coldest
locations in north and west Georgia will likely see development of
at least patchy front, warranting the issuance of a Frost Advisory
in a coming forecast package. A Freeze Warning may furthermore in
locations in the far northwest and higher elevations where
temperatures could approach or drop below 32 degrees. Consultation
will be had with the state climatologist as to whether or not the
mountain areas have begun the growing season, which will dictate
the need for products in those counties, as well.

On Wednesday, the center of the surface high will become positioned
to the northeast of the forecast area, at which point the low level
winds will shift to the southeast. This will bring an end to the CAA
regime, and the airmass will begin to moderate with plenty of
sunshine. Highs on Wednesday will be about 3-5 degrees below
climatological normals, in the 60s in north Georgia and low 70s in
central Georgia. On Thursday, a mid-level trough and associated
surface low will move from the upper Great Plains into the lower
Midwest. A cold front extending from the low will bring a return of
showers and thunderstorms to far north Georgia by Thursday
afternoon. By this time, dewpoints will have struggled to get back
above 50, even with increasing southwesterly low level flow. Because
of this, instability appears that it will be quite limited ahead of
the frontal boundary. With SBCAPE values generously between 200-400
J/kg in the peak heating hours, isolated thunderstorms will be
possible but the severe threat is expected to be limited.

As the trough continues to deepen Thursday night into Friday, it
will advance the front and associated precipitation southeastward
through the area. With marginal instability once again, scattered
showers and isolated thunderstorms will linger on Friday, coming to
an end by Friday night. By early Saturday, the aforementioned trough
will become cut off from the jet well to the north, positioning
Georgia underneath northwesterly flow on the back side as it
meanders to the east. In the event this occurs, it will promote
pleasant weather this weekend, with cool temperatures and mostly
clear skies on Saturday and Sunday.

King

&&

.AVIATION...
(12Z TAFS)
Issued at 615 AM EDT Mon Apr 7 2025

The frontal boundary laying across the state continues to
bring showers and thunderstorms to the region. The main line has
stalled over the ATL to MCN corridor and will stay there through
the morning hours. Ceilings expected in the MVFR and IFR range
with precipitation expected through 18z-20z. Will see ceilings
lift later this afternoon into the evening hours and becoming
clear after 04z Tue. Winds are mainly out of the SW but will turn
to the West around daybreak then to the NW this afternoon. Will
see wind speeds stay in the 7-14kt range with slightly higher gust.

//ATL Confidence...12Z Update...
Confidence medium to high on all elements

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  43  65  39 /  90  10   0   0
Atlanta         67  44  61  40 /  80  10   0   0
Blairsville     64  36  56  31 /  60   0   0   0
Cartersville    64  40  59  34 /  50  10   0   0
Columbus        69  44  67  39 /  90  10   0   0
Gainesville     67  44  62  40 /  70   0   0   0
Macon           72  45  67  41 / 100  30   0   0
Rome            63  40  60  33 /  40   0   0   0
Peachtree City  67  42  63  36 /  90  10   0   0
Vidalia         83  50  71  47 /  90  70   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this evening for GAZ001>009-011>016-019>025-
027-030>038-041>050-052>061-066>073-078>084-089>095-102>104.

&&

SHORT TERM...01
LONG TERM....King
AVIATION...01
Hazardous weather outlook, Apr 7, 6:04 AM EDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
604 AM EDT Mon Apr 7 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
604 AM EDT Mon Apr 7 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Today and Tonight...

Thunderstorms are expected across central and east Georgia through
this afternoon. Some storms could become strong to severe,
capable of producing damaging winds, locally heavy rainfall, and
frequent lightning. A brief tornado also cannot be ruled out.

A Flood Watch is in effect through 8 PM this evening across north
and portions of central Georgia due to periods of heavy rainfall
and the potential for flash flooding.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Frost and freeze concerns may develop across portions of north
Georgia Tuesday night into Wednesday morning.

Isolated to scattered thunderstorms will be possible across north
and central Georgia on Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Apr 7, 8:18 AM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
818 AM EDT Mon Apr 7 2025

GAZ025-027-035-036-071245-
Madison GA-Jackson GA-Barrow GA-Clarke GA-
818 AM EDT Mon Apr 7 2025

...A strong thunderstorm will impact portions of southeastern Barrow,
northwestern Clarke, southeastern Jackson and southwestern Madison
Counties through 845 AM EDT...

At 818 AM EDT, a strong thunderstorm was near Statham, or near
Winder, moving northeast at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Westgate Park, James Holland Youth Sports Cmpx, Bear Creek Reservoir,
Statham, Sandy Creek Recreation Area, Oconee Heights, Athens,
Barretts Mill, Arcade, Nicholson, Athens-Clarke County, Bogart, and
Jefferson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3408 8332 3396 8334 3395 8352 3397 8354
      3395 8357 3394 8366 3405 8370 3415 8340
TIME...MOT...LOC 1218Z 247DEG 30KT 3401 8364

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 9:56 PM EDTRiver Flood WarningFFCChattooga18 hr
Apr 6, 10:14 PM EDTRiver Flood WarningFFCFayette, Spalding12 hr
Apr 6, 10:18 PM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson36 hr
Apr 6, 10:25 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs66 hr
Apr 6, 11:28 PM EDTSpecial Weather StatementFFCFloyd32 min
Apr 6, 11:41 PM EDTSpecial Weather StatementFFCChattahoochee, Stewart34 min
Apr 6, 11:59 PM EDTTornado WarningFFCChattahoochee, Stewart31 min
Apr 7, 12:21 AM EDTTornado WarningFFCChattahoochee, Marion, Stewart24 min
Apr 7, 12:49 AM EDTSpecial Weather StatementFFCMarion, Taylor26 min
Apr 7, 1:19 AM EDTRiver Flood WarningFFCForsyth119 min
Apr 7, 3:21 AM EDTRiver Flood WarningFFCWhitfield36 hr
Apr 7, 6:16 AM EDTRiver Flood WarningFFCGilmer10 hr
Apr 7, 6:18 AM EDTRiver Flood WarningFFCMurray, Whitfield33 hr
Apr 7, 7:20 AM EDTTornado Warning Tornado observedFFCButts, Clayton, Coweta, Fayette, Henry, Meriwether and 2 more40 min
Apr 7, 7:52 AM EDTTornado WarningFFCHenry13 min
Apr 7, 8:02 AM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Morgan, Newton, Walton43 min
Apr 7, 8:18 AM EDTSpecial Weather StatementFFCJackson27 min
Apr 7, 8:20 AM EDTSevere Thunderstorm WarningFFCClarke, Greene, Morgan, Oconee, Oglethorpe, Walton40 min
Apr 7, 8:37 AM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Jasper, Morgan, Putnam33 min
Apr 7, 8:57 AM EDTSpecial Weather StatementFFCMadison, Oglethorpe, Taliaferro, Wilkes48 min
Apr 7, 9:30 AM EDTSevere Thunderstorm WarningFFCBleckley, Crisp, Dodge, Dooly, Pulaski, Wilcox35 min
Apr 7, 9:48 AM EDTTornado WarningFFCCrisp, Dodge, Pulaski, Wilcox25 min
Apr 7, 10:00 AM EDTRiver Flood WarningFFCGordon, Murray, Whitfield53 hr
Apr 7, 10:17 AM EDTSpecial Weather StatementFFCGreene, Hancock, Putnam, Taliaferro, Warren, Wilkes43 min
Apr 7, 10:18 AM EDTSpecial Weather StatementFFCDodge27 min
Apr 7, 10:30 AM EDTRiver Flood WarningFFCFloyd28 hr
Apr 7, 11:00 AM EDTSpecial Weather StatementFFCWarren30 min
Apr 7, 11:58 AM EDTSpecial Weather StatementFFCTelfair47 min
Apr 7, 12:43 PM EDTRiver Flood WarningFFCChattahoochee, Muscogee27 hr
Apr 7, 12:46 PM EDTSpecial Weather StatementFFCToombs44 min
Apr 7, 2:00 PM EDTFreeze WatchFFCBartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 17 more13 hr
Apr 7, 2:50 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson20 hr
Apr 7, 4:16 PM EDTSpecial Weather StatementFFCLaurens29 min
Apr 7, 5:03 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler42 min
Apr 7, 5:07 PM EDTRiver Flood WarningFFCFloyd41 hr
Apr 7, 5:40 PM EDTRiver Flood WarningFFCJones17 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.